PDA

View Full Version : weight gain? what causes it?



sheribydesign@msn.com
11-12-2009, 09:13 AM
Why do I hear so much about weight gain? Is it innevitable? The meds? The fact that I'm too blankin sick to move? sher:skeptical:

karenboss
11-12-2009, 09:36 AM
if you go on prednisone you might gain weight (but you feel so good)
I've lost 20lbs since dx - can't eat -

I think weight loss is more common.

It is the least of your worries now.

Bonita
11-12-2009, 10:33 AM
I think some is from the meds especially prednisone but sometimes it is depression also. Love Bonita

magistramarla
11-12-2009, 10:45 AM
For me, its just what you mentioned - not moving around as much as I used to because my knees and hips are in so much pain. I haven't gained much weight, but I can't seem to lose those 10 pounds that I would like to lose.
Marla

MLockwood
11-12-2009, 06:45 PM
Hey Sher!
It's hard to say what causes it exactly. I know when I was on a higher dose, I could eat all day and never feel full. I also retained a lot of water, I looked puffy all over...or it could have been from all the eating...:laugh:

I have learned to keep an eye on my input, and make sure that I exercise when I feel good enough to do so, and those days I don't feel so good, even more important to do something...yoga...pilates....a walk....spin on the bike....anything..

Hope that helps a little!

mountaindreamer
11-12-2009, 07:37 PM
weight gain can be caused by all of the above. Sometimes the medication makes us eat more and sometimes less. Reduction in daily activities causes us not to burn calories. Depression can cause us to eat or not, and boredom can also cause us to eat. My weight gain has been one of the most difficult things for me to accept.

sheribydesign@msn.com
11-13-2009, 09:00 PM
I have stopped eating regularly for a while cause i'm either exhausted or don't care (depression). I know I have to keep intaking some source of protein so I will continue with that. What I was reading is that I am doomed to gain weight and be unhappy. I am already overweight and unhappy. I am already overweight (5'4", 155 lbs) and trying to lose so it's less stress on my joints. I'm just going to eat healthy and see what happens. I can be overweight and happy. fuck the skinny girls!

karenboss
11-18-2009, 02:37 PM
I don't think you are overweight by much - I'll bet you look great at that weight. Anyway I think it's better to have a little on in case you get real sick - you just never know what this thing is going to do -

for me, the skinner I get the older I look - my face is drawn and I look like I'm 170 yo - I look like Mathusala's mother - eek! - imo it's not always better to be skinny

Hang in there -

jennyjo
11-18-2009, 03:56 PM
Plaquenil caused me to loose a little weight.. I think it is because it caused me to have looser bowels then usual and I found that I went to the bathroom more then before I went on it.

Kayla's Gram
11-18-2009, 04:19 PM
Many times with Lupus weight gain will be caused due to the meds that we are given.

I now double check all of my new meds on "webmd.com" before having them filled & talk them over with my Dr's of I have any questions re: weight gain at all before taking them !!!

When I 1st started taking meds for Lupus in Dec 04' I never questioned anything, I just did as the Dr's said.

Dr put me put me on high doses of Lyrica, Cymbalta, Darvaset & Flexeral which caused me to gain a lot of weight.

By Dec 08' I was ast 230 pounds at 5'4", on High Blood Pressure Meds, Type II Diabetes Meds, Heart Meds, 2 types of Inhailer's. I could hardly walk any lenght of time at all or breath while doing it !!!

Now since Dec 08' I have changed Dr's, the meds that I was taking, went on the Atkins Program starting Jan 1st 09', was able to stop taking my HBP & Type II meds in Mid~May 09' & went from a size 18 to an 8 as of today's date nov 18th 09' !!!

Now don't get me wrong I still have many days that I feel like an Elephant ran me over & my Immune System is still weak, but getting my Meds & Weight under control has made a BIG difference !!!

~Cindi~